Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 26, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 12, 2014, 2:08 PM MDT. It took effect at Jun 13, 2014, 8:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2014, 2:08 PM MDT (20:08 UTC)
- In effect from
- Jun 13, 2014, 8:00 AM MDT
- Expired
- Jun 13, 2014, 9:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
107 WWUS75 KPIH 122008 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MDT THU JUN 12 2014 IDZ020-021-130415- /O.NEW.KPIH.WI.Y.0026.140613T1400Z-140614T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 208 PM MDT THU JUN 12 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT FRIDAY. * TIMING...8 AM TO 9 PM MDT FRIDAY * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...POCATELLO AND BLACKFOOT. * IMPACTS...HIGHER PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. LOCALIZED BLOWING DUST MAY TEMPORARILY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
593 WWUS75 KPIH 130343 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 943 PM MDT THU JUN 12 2014 IDZ020-021-131145- /O.CON.KPIH.WI.Y.0026.140613T1400Z-140614T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 943 PM MDT THU JUN 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM MDT FRIDAY. * TIMING...8 AM TO 9 PM MDT FRIDAY * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...POCATELLO AND BLACKFOOT. * IMPACTS...HIGHER PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. LOCALIZED BLOWING DUST MAY TEMPORARILY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
342 WWUS75 KPIH 130901 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 301 AM MDT FRI JUN 13 2014 IDZ020-021-140300- /O.CON.KPIH.WI.Y.0026.140613T1400Z-140614T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 301 AM MDT FRI JUN 13 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...8 AM TO 9 PM MDT FRIDAY * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...POCATELLO AND BLACKFOOT. * IMPACTS...HIGHER PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. LOCALIZED BLOWING DUST MAY TEMPORARILY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
166 WWUS75 KPIH 140242 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 842 PM MDT FRI JUN 13 2014 IDZ020-021-140345- /O.EXP.KPIH.WI.Y.0026.000000T0000Z-140614T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 842 PM MDT FRI JUN 13 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WIND SPEEDS THROUGHOUT THE SNAKE PLAIN ARE RAPIDLY DECREASING THIS EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 12, 1:33 PM MDT, 35 minutes earlier.
Area forecast discussion, Jun 12, 1:33 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 133 PM MDT THU JUN 12 2014 .DISCUSSION...SAT IMAGERY THIS AFTERNOON SHOWS UPPER LOW CIRCULATING OFF WA/OR COAST WITH SOUTHWEST FLOW OVER EAST IDAHO. WEAK ECHOES ON RADAR OVER CASSIA COUNTY ALONG AN IMPULSE OF ENERGY LIFTING OUT OF THE GREAT BASIN. EXPECT THIS IMPULSE TO HELP TRIGGER THUNDERSTORMS OVER OUR SOUTHEAST HIGHLANDS THIS EVENING. THIS SHOULD DIMINISH LATER TONIGHT AS WE BECOME MORE STABLE. AT THE SURFACE...A COLD FRONT WILL PUSH THROUGH DURING THE OVERNIGHT HOURS WITH WINDS INCREASING THROUGH THE NIGHT. BY TOMORROW...WINDS WILL BE STRONG ENOUGH TO WARRANT A WIND ADVISORY FOR THE UPPER AND LOWER SNAKE PLAIN. HIGH TEMPS TOMORROW WILL BE ABOUT 10 TO 15 DEGREES COOLER AS A RESULT OF THE COLD FRONTAL PASSAGE. MODELS SHOW UPPER TROUGH PASSING THROUGH EAST IDAHO BY SATURDAY EVENING. EXPECT TO SEE SHOWERS AND AFTERNOON THUNDER IN THE VICINITY OF THE TROUGH AXIS. AFTER SATURDAY...MODELS ARE IN MAJOR DISAGREEMENT WITH THE ECMWF CLOSING AN UPPER LOW INTO THE PAC NW ON MONDAY AND THE GFS SHOWING A MORE PROGRESSIVE UPPER TROUGH. GFS HAS TRENDED SLIGHTLY DEEPER WITH THE TROUGH FROM THE 06Z RUN. 12Z GFS ENSEMBLE MEAN PROPOSED AN EVEN DEEPER UPPER TROUGH...BUT INDIVIDUAL MEMBERS PROVIDE VERY LITTLE CONFIDENCE IN LOCATION. 12Z GEM MORE IN-LINE WITH ECMWF...BUT IS TRENDING TOWARDS A WEAKER UPPER TROUGH BY TUESDAY. HINSBERGER && .AVIATION...UPPER TROUGH NEAR NW COAST EARLY THIS AFTERNOON WITH RELATIVELY DRY SW FLOW OVERSPREADING SRN IDAHO. ISOLATED CONVECTION FORMING OVER PORTIONS OF CNTRL AND SRN MOUNTAINS WHILE MID/UPPER CLOUDS DRIFT ENE THROUGH THE AREA. MODELS SHOW ASSOCIATED DRY COLD FRONT SWEEPING THROUGH SE IDAHO LATE TONIGHT AS UPPER LOW SWINGS INTO WASHINGTON/OREGON WITH STRONG GUSTY WSW WINDS ANTICIPATED THROUGHOUT THE DAY FRIDAY. PRECIPITATION WILL SPREAD INTO THE CNTRL AND SE MOUNTAINS FRIDAY AFTERNOON AS THE UPPER LOW SHIFTS INTO THE PANHANDLE. VFR SCT-BKN CLOUD COVER ANTICIPATED THROUGH THE PERIOD WITH STRONG WINDS FRIDAY. HUSTON && .FIRE WEATHER...UPPER LOW IS MOVING ON SHORE NEAR THE WA/OR BORDER THIS AFTERNOON CREATING BREEZY CONDITIONS AND THE THREAT OF MOUNTAIN THUNDERSTORMS THROUGH SUNSET TONIGHT. AS THE LOW CONTINUES TO MOVE EAST TONIGHT...A DRY COLD FRONT WILL PASS THROUGH EARLY FRIDAY MORNING WHICH WILL CREATE STRONG GUSTY SOUTHWEST WINDS BEGINNING AROUND 0300 MDT AND LAST THROUGH SUNSET. ONCE AGAIN...AFTERNOON THUNDERSTORMS ARE A THREAT IN THE MOUNTAINS FRIDAY AFTERNOON. A SHORTWAVE BEHIND THIS LOW WILL CONTINUE BREEZY AFTERNOONS AND MOUNTAIN THUNDERSTORMS ON SATURDAY AND TO A LESSER EXTENT ON SUNDAY. EP && .PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 8 AM TO 9 PM MDT FRIDAY IDZ020-021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.